Flash Flood, Vernon
- When
- June 3, 9:30 AM CST to 12:30 PM CST
- Where
- Vernon County, Central Portion
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
Highway 54 west of Nevada was reported flooded and impassable along with numerous other low water crossings flooded across the central portion of the county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Highway 54 west of Nevada was reported flooded and impassable along with numerous other low water crossings flooded across the central portion of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 8:30 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT SUN JUN 3 2001 SECOND ROUND OF SEVERE WEATHER OCCURRING IN WESTERN QUARTER OF THE FORECAST AREA AT THIS TIME. HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AS THIS NEXT COMPLEX MOVES OVER THE AREA. MAY NEED TO EXPAND THE WATCH IN TIME IN NORTHERN SECTIONS THIS EVENING...BUT WILL ADDRESS THAT ISSUE LATER. ALSO...CONVECTIVE DEVELOPMENT THIS AFTERNOON IS IN QUESTION. ZONE UPDATE HAS ALREADY BEEN SENT. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE VARIOUS WATCHES/THREATS THIS MORNING. .SGF...FLASH FLOOD WATCH TODAY FOR ALL ZONES. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....K
0735 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUCNTY LOCATION....
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....V
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 AM 3 N ANDERSON MO MPH TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 AM 3 W ANDERSON MO 1.25 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM SPARTA MO .88 INCH HAIL
06/03/01 CHRISTIAN REPORTED BY PUBLIC.
0638 AM 2 SW NEOSHO MO 1.75 INCH HAIL
06/03/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 5 N ANDERSON MO 1 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM CAPE FAIR MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 AM KISSEE MILLS MO 1 INCH HAIL
06/03/01 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0700 AM 3 S NEOSHO MO .88 INCH HAIL
06/03/01 NEWTON REPORTED BY COOPERATIVE
OBSERVER.
0700 AM ANDERSON MO FLOOD
06/03/01 MCDONALD REPORTED BY COOPERATIVE
OBSERVER.
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0828 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEME|NT OFFICIAL.KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>105-031900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 918 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 356...IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...GREENE...JASPER... LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...TANEY AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 AM CDT SUN JUN 3 2001 ...SEVERE THUNDERSTORMS AND FLASH FLOODING EXPECTED THIS MORNING... SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE PRE DAWN HOURS...PRODUCING LARGE HAIL AND EXCESSIVE RAINFALL OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS. A SECOND ROUND OF SEVERE WEATHER AND FLASH FLOODING WILL OCCUR THIS MORNING...ESPECIALLY IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 PM FOR LOCATIONS ALONG AND WEST OF A NEVADA MISSOURI TO SPRINGFIELD AND GAINESVILLE LINE. DAMAGING WINDS OF 60 TO 70 MPH WILL BE THE MAIN SEVERE WEATHER THREAT...WITH ISOLATED OCCURRENCES OF LARGE HAIL. A FLASH FLOOD WATCH CONTINUED IN EFFECT TODAY FOR SOUTHERN AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS MORNING...WHICH WILL ONLY AGGRAVATE THE FLOODING SITUATION. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED THIS MORNING...WITH ADDITIONAL WARNINGS EXPECTED AS THE SECOND WAVE OF STORMS MOVES THROUGH SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR LATE THIS AFTERNOON ACROSS KANSAS...WITH THESE STORMS MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI TSHIS EVENING. THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM. SUTTON
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252240.